Alert archive / Oregon / Flash Flood Warnings in 2004
Flash Flood Warning 18, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 19, 2004, 4:13 PM PDT for Baker County, Oregon. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 4:13 PM PDT (23:13 UTC)
- Expired
- Aug 19, 2004, 5:15 PM PDT
- In force
- 62 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Baker County, OR
The radar
The Pendleton radar (KPDT), 131 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 192316 FFWBOI ORC001-200015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 413 PM PDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN BAKER COUNTY IN NORTHEAST OREGON * UNTIL 515 PM PDT * AT 405 PM PDT...DOPLER RADAR INDICATED HEAVY RAIN NORTH OF SUMPTER AND WEST OF BAKER CITY. * THIS AREA INCLUDES THE BLUE MOUNTAINS AND ELKHORN RIDGE AND STREAMS DRAINING OFF THESE MOUNTAINS. LAT...LON 4439 11843 4446 11771 4507 11733 4496 11837 $$ PRF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 1:45 PM PDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 19, 1:45 PM PDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 245 PM MDT THU AUG 19 2004 .SHORT TERM...TWO VORTICITY MAXIMUMS IN PHASE...ONE DROPPING SE THROUGH WESTERN MT AND THE OTHER IN N-CENTRAL OREGON BOTH STARTED KICKING OFF CONVECTION EARLY TODAY. WITH THESE ONLY SLOWLY MOVING THROUGH THE AREA...DO NOT EXPECT CONVECTION TO DROP RIGHT OFF AFTER DARK. DRIER AIR WILL BE FILTERING IN BEHIND THESE IMPULSES BUT ENOUGH MOISTURE AND INSTABILITY WILL BE LEFT FRIDAY TO PRODUCE ISOLATED CONVECTION. UPPER FLOW WILL START BACKING AROUND SATURDAY AND TROF APPROACHING THE PACIFIC NW COAST MAY ADD ENOUGH LIFT TO HELP INDUCE ISOLATED CONVECTION AGAIN SATURDAY. NO SIGNIFICANT CHANGES IN TEMPERATURES THE NEXT FEW DAYS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...RATHER LOW CONFIDENCE IN THE EXTENDED PERIOD DUE TO MODEL INCONSISTENCIES. WHILE MOST MODELS HAVE SHOWN A STRONG LONGWAVE TROUGH PUSHING INTO THE WESTERN U.S. ON SUNDAY THEN LINGERING THROUGH MUCH OF NEXT WEEK...THE LAST 3 GFS RUNS HAVE SHOWN A MUCH MORE PROGRESSIVE SOLUTION...WITH THE PATTERN TENDING TOWARD A MORE ZONAL FLOW BY TUESDAY. EVEN SO...MADE LITTLE CHANGES TO THE EXTENDED FORECAST...STICKING CLOSER TO THE MORE AMPLIFIED AND SLOWER SOLUTION PORTRAYED BY THE ECMWF. THIS BEARS WATCHING HOWEVER...AS WE MAY WANT TO BUY INTO THE MORE PROGRESSIVE SOLUTION IF THE NEXT GFS MODEL RUN CONTINUES WITH THIS SCENARIO. AS IT STANDS NOW...TEMPERATURES LOOK TO BE 2 TO 4 DEGREES BELOW NORMAL FOR THE BEGINNING OF NEXT WEEK...WITH SCATTERED SHOWERS THROUGH MUCH OF THE PERIOD. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && SHORT TERM..JJ LONG TERM...JM/JT
Hazardous weather outlook, Aug 19, 5:00 AM PDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT THU AUG 19 2004 IDZ011>016-028>030-ORZ061>064-201200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 600 AM MDT (500 AM PDT) THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in Oregon, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.